Alert archive / Ohio / Flash Flood Warnings in 2013
Flash Flood Warning 12, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jul 9, 2013, 6:46 PM EDT for Cuyahoga County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2013, 6:46 PM EDT (22:46 UTC)
- Expired
- Jul 9, 2013, 11:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Cuyahoga County, OH
The radar
The Cleveland radar (KCLE), 19 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
589
WGUS51 KCLE 092246
FFWCLE
OHC035-100300-
/O.NEW.KCLE.FF.W.0012.130709T2246Z-130710T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
646 PM EDT TUE JUL 9 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CUYAHOGA COUNTY IN NORTHEAST OHIO...
* UNTIL 1100 PM EDT.
* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL RATES OVER 2 INCHES PER HOUR HAS BEEN
OBSERVED WITH THIS STORM. THIS TORRENTIAL RAIN WILL OVERWHELM
STORM DRAINAGE SYSTEMS AND COULD PRODUCE FLASH FLOODING. ADDITIONAL
STORMS COULD COMPOUND THE FLOODING THROUGH THE EVENING.
* LOCATIONS IMPACTED INCLUDE...
STRONGSVILLE...
CLEVELAND...
WESTLAKE...
SOLON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4157 8148 4157 8139 4144 8139 4144 8138
4135 8139 4135 8159 4128 8157 4127 8188
4135 8188 4136 8197 4151 8197 4149 8188
4150 8175 4154 8164 4163 8150
$$1 follow-up statement
036
WGUS71 KCLE 092355
FFSCLE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
755 PM EDT TUE JUL 9 2013
OHC035-100002-
/O.CAN.KCLE.FF.W.0012.000000T0000Z-130710T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUYAHOGA OH-
755 PM EDT TUE JUL 9 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CUYAHOGA COUNTY IS
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CLEVELAND.
LAT...LON 4157 8148 4157 8139 4144 8139 4144 8138
4135 8139 4135 8159 4128 8157 4127 8188
4135 8188 4136 8197 4151 8197 4149 8188
4150 8175 4154 8164 4163 8150
$$
SJAMISONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 6:20 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 9, 6:20 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
620 PM EDT TUE JUL 9 2013
.SYNOPSIS...
THE WEATHER WILL REMAIN UNSETTLED WITH A VERY MOIST AIRMASS IN PLACE
ACROSS THE UPPER OHIO VALLEY AHEAD OF A COLD FRONT THAT WILL
TRAVERSE THE AREA ON WEDNESDAY. A DRIER AND MORE STABLE AIRMASS WILL
ARRIVE AS HIGH PRESSURE BUILDS EAST ACROSS THE GREAT LAKES FROM
THURSDAY THROUGH SATURDAY BEFORE SHIFTING EAST TO THE MID-ATLANTIC
INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
FOR 630 PM UPDATE...HAVE MOVED HIGHER POPS FURTHER ENE AS CURRENT
CONVECTION REMAINS AHEAD OF HRRR/RUC PROJECTIONS. EVEN THROUGH
LOCALLY HEAVIER RAINS WILL GET OUT FURTHER EAST THAN THEN FLASH
FLOOD WATCH...THIS AREA FURTHER EAST HAS NOT HAD AS MUCH RAIN OVER
THE PAST FEW DAYS ON AVERAGE. ALSO...FOCUS SHOULD SHIFT BACK TO THE
WEST AND SW AS THE NIGHT PROGRESSES.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
THERE IS JUST A LINGERING SMALL CHANCE OF RAIN EARLY WEDNESDAY
EVENING IN THE EAST AND THEN DRY CONDITIONS ARE EXPECTED THROUGH THE
PERIOD AS COOLER AND MUCH LESS HUMID AIR OVERSPREADS THE REGION.
THE COLD FRONT WILL BE EXITING THE REGION EARLY IN THE PERIOD AND
THEN HIGH PRESSURE WILL GRADUALLY BUILD INTO THE REGION. HAVE
LOWERED TEMPERATURES SLIGHTLY BELOW MAV AND EXTENDED MOS GUIDANCE
ESPECIALLY NEAR LAKE ERIE AS A COOLER ONSHORE FLOW WILL PREVAIL.
HAVE LOWERED OVERNIGHT TEMPERATURES IN THE NORMALLY COOLER INLAND
LOCATIONS.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL BUILD OVER THE REGION DURING THE PERIOD. SATURDAY
AND SUNDAY WILL BE COMFORTABLE WITH SEASONABLE TEMPERATURES. THE
SURFACE RIDGE WILL SLIDE OFF TO THE EAST BY LATE SUNDAY. THIS WILL
ALLOW INCREASING MOISTURE AND WARMTH. SURFACE DEWPOINTS WILL CREEP
BACK INTO THE MIDDLE 60S ON MONDAY AND TUESDAY WITH HIGHS INTO THE
UPPER 80S.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
STARTING TO SEE NEW DEVELOPMENT IN THE SOUTH. IT WILL BE AN ACTIVE
PERIOD WITH SHOWERS AND STORMS POSSIBLE AT ABOUT ANY TIME. THINK
THERE WILL BE A WAVE OF STORMS LATER THIS AFTERNOON AND EVENING
AND THEN STEADIER PRECIP OVERNIGHT. AS HAS BEEN THE CASE...EXACT
TIMING AND DURATION OF STORMS IS TOUGH TO PIN POINT. EXPECT CIGS
TO REBOUND TO VFR ALL AREAS THIS AFTERNOON AND THEN DIP BACK TO
MVFR WITH ANY OF THE STRONGER STORMS. WIDESPREAD MVFR AND POSSIBLY
IFR IS POSSIBLE OVERNIGHT. S TO SW FLOW WILL CONTINUE EXPECT IN
THE OUTFLOW.
.OUTLOOK...NON-VFR EXPECTED IN SHOWERS AND THUNDERSTORMS THROUGH
WEDNESDAY NIGHT.
&&
.MARINE...
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY AFTERNOON
AND EVENING. UNTIL THEN S TO SW FLOW WILL CONTINUE. THE FLOW WILL
BECOME NW BEHIND THE FRONT BUT DON'T THINK SPEEDS WILL GET STRONG
ENOUGH TO GET SMALL CRAFT CONDITIONS. HIGH PRESSURE WILL THEN BUILD
OVER THE REGION FOR THE END OF THE WEEK. NORTHERLY FLOW WILL BECOME
EASTERLY ON SATURDAY AS THE HIGH PASSES TO THE NORTH. THE FLOW WILL
EVENTUALLY BECOME S TO SE ON SUNDAY AS THE SURFACE RIDGE PUSHES JUST
TO THE EAST OF THE LAKE. FOR THE MOST PART SPEEDS WILL BE UNDER 15
KNOTS THE ENTIRE PERIOD. STRONG STORMS ARE LIKELY ON THE LAKE
TONIGHT AND WEDNESDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR OHZ003-006>009-
017>019-027>030-036>038-047.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...KEC
NEAR TERM...KEC/ADAMS
SHORT TERM...LAPLANTE
LONG TERM...KUBINA
AVIATION...KUBINA
MARINE...KUBINAHazardous weather outlook, Jul 9, 6:32 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 632 PM EDT TUE JUL 9 2013 OHZ010>014-020>023-031>033-089-PAZ001>003-102245- LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WAYNE-STARK-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 632 PM EDT TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA TONIGHT BRINGING LOCALLY HEAVY RAIN SO LOCALIZED FLOODING COULD OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL CONTINUE ACROSS THE AREA WEDNESDAY ALONG AND AHEAD OF A COLD FRONT. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WIND AND HAIL. IN ADDITION...REPEATING STORMS ARE POSSIBLE ALONG THE FRONTAL BOUNDARY MAKING FLOODING A POSSIBILITY...ESPECIALLY IN AREAS THAT HAVE ALREADY SEEN HEAVY RAIN OVER THE PAST SEVERAL DAYS. RAINFALL THROUGH WEDNESDAY EVENING WILL RANGE FROM 1 TO 2 INCHES IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT REPORTS OF FLOODING AND SEVERE WEATHER ARE APPRECIATED. OHZ003-006>009-017>019-027>030-036>038-047-102245- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-HOLMES-KNOX- 632 PM EDT TUE JUL 9 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA TONIGHT PRODUCING LOCALLY HEAVY RAIN...AND MAY QUICKLY PRODUCE FLOODING. SOILS ARE ALREADY SATURATED IN MANY AREAS WITH CREEKS AND RIVERS RUNNING WITH INCREASED FLOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS WILL CONTINUE ACROSS THE AREA WEDNESDAY ALONG AND AHEAD OF A COLD FRONT. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE. DAMAGING WIND AND HAIL WILL BE THE PRIMARY THREAT. IN ADDITION...TRAINING OF STORMS IS POSSIBLE ALONG THE FRONTAL BOUNDARY MAKING FLOODING A POSSIBILITY...ESPECIALLY SOUTH OF A LINE FROM FINDLAY TO MANSFIELD. RAINFALL THROUGH WEDNESDAY EVENING MAY EXCEED 2 INCHES IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT REPORTS OF FLOODING AND SEVERE WEATHER ARE APPRECIATED. LEZ061-142>149-162>169-102245- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 632 PM EDT TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE ON LAKE ERIE TONIGHT. THUNDERSTORMS WILL ALSO PRODUCE HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL CONTINUE ACROSS THE AREA WEDNESDAY ALONG AND AHEAD OF A COLD FRONT. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE. DAMAGING WIND AND HAIL WILL BE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 9, 1:28 PM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
128 PM EDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM FLOOD BELLVILLE 40.62N 82.51W
07/09/2013 RICHLAND OH EMERGENCY MNGR
MOST OF THE BUSINESSES NEAR THE CLEAR FORK HAVE EVACUATED
DOWNTOWN. 6 HOMES FLOODED. STATE ROUTE 13 FLOODED AND
CLOSED.
&&
SJAMISONLocal storm report, Jul 9, 3:06 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
306 PM EDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD BUCYRUS 40.80N 82.97W
07/09/2013 CRAWFORD OH EMERGENCY MNGR
TRAILER PARK ON W MANSFIELD STREET EVACUATED AS FLOOD
WATERS INUNDATE THE DRIVEWAY.STATE ROUTE 4 NEAR THE
HOSPITAL INUNDATED. WATER TREATMENT PLANT GROUNDS
INUNDATED.
0440 AM FLOOD MOUNT GILEAD 40.55N 82.84W
07/09/2013 MORROW OH EMERGENCY MNGR
60 PEOPLE EVACUATED FROM APARTMENTS, 3 FROM TRAILERS AS
FLOOD WATERS RISE. 8 APARTMENTS FLOODED WITH A FEW INCHES
OF WATER. FAIRGROUNDS FLOODED.
&&
SJAMISONThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:45 PM EDT | Areal Flood Advisory | CLE | Ashland, Richland | 3 hr |
| Jul 8, 9:07 PM EDT | Tornado Warning | CLE | Seneca | 23 min |
| Jul 8, 9:24 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Geauga, Lake | 4 hr |
| Jul 8, 9:47 PM EDT | Areal Flood Warning | CLE | Ashland, Holmes, Knox, Richland | 6 hr |
| Jul 8, 10:08 PM EDT | River Flood Warning | CLE | Marion | 71 hr |
| Jul 8, 10:33 PM EDT | River Flood Warning | CLE | Marion | 6 days |
| Jul 8, 11:00 PM EDT | Areal Flood Warning | CLE | Crawford, Hancock, Knox, Marion, Morrow, Richland and 3 more | 8 hr |
| Jul 8, 11:33 PM EDT | Areal Flood Warning | CLE | Ashland, Richland | 8 hr |
| Jul 8, 11:55 PM EDT | River Flood Warning | CLE | Lake | 2 hr |
| Jul 9, 3:32 AM EDT | Areal Flood Warning | CLE | Ashland, Holmes, Knox, Richland | 6 hr |
| Jul 9, 6:20 AM EDT | River Flood Warning | CLE | Erie, Huron | 13 hr |
| Jul 9, 6:59 AM EDT | Areal Flood Warning | CLE | Crawford, Hancock, Knox, Marion, Morrow, Wyandot | 18 hr |
| Jul 9, 7:29 AM EDT | Areal Flood Warning | CLE | Ashland, Richland | 10 hr |
| Jul 9, 9:24 AM EDT | Areal Flood Warning | CLE | Holmes | 8 hr |
| Jul 9, 10:06 AM EDT | River Flood Warning | CLE | Seneca | 5 days |
| Jul 9, 12:14 PM EDT | Flash Flood Watch | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 32 hr |
| Jul 9, 5:21 PM EDT | Flash Flood Warning | CLE | Ashland, Knox, Morrow, Richland | 12 hr |
| Jul 9, 5:31 PM EDT | Special Marine Warning | CLE | 89 min | |
| Jul 9, 5:50 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 55 min |
| Jul 9, 6:06 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain, Medina | 54 min |
| Jul 9, 6:13 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 9, 6:20 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 55 min |
| Jul 9, 6:54 PM EDT | Flash Flood Warning | CLE | Ashland, Crawford, Richland | 10 hr |
| Jul 9, 7:26 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 49 min |
| Jul 9, 7:41 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 64 min |
| Jul 9, 7:54 PM EDT | Flash Flood Warning | CLE | Marion, Morrow, Wyandot | 9 hr |
Nearby
Flash Flood Warnings in Ohio, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.